Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Zyprexa withdrawal/new Geodone

URGENT>  I was seeing a Doctor for 13 years and it was unethical and abusive. During that time I have been given Zyprexa. My family and I will not go back to him. My painful question is that I have been off Zyprexa for 6 weeks, 2.5mg.  I I wake up trembling, heart racing, and depression, unable to sleep at all.  What is happening?  Also a new Doctor suggested Geodone right away, however he has not heard my damaging history with my doctor. Also, my doctor never kept accurate medical records in all 13 1/2 years, and was already leagally repremanded for not having medical records in 1994 from another patient.  I am in such emotional pain since it ended months ago, and now without medication, what should I be on?  Is geodone safe right away if I might need something else milder?
Lastly, where do I go for new treatment and a fresh start to find out my diagnosis and get over this unbearable pain and loss?
6 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
Geodone is a fine and effective medication and if your doctor monitors you this should be good for your transition.  You need to find a new doctor in your area to take over the case. You can go through the department of psychiatry at your local medical school; or the psychiatric society; or a community mental health provider; or go online to psychologytoday.com and use their very fine directory.
Avatar universal
Please keep us posted on your withdrawals. I went off zyprexa cold turkey,too, then reinstated and am in the process of tapering. The withdrawals from this drug are awful.

If I were you, I'd stay off all antipsychotics. I think they are all dangerous, IMO.
Avatar universal
I am a married professional woman who is on Zyprexa after one year of silly recreational drug use whilst at uni.  I am now on 5mg of zyprexa to control my thoughts and anger.  

I also have tried on numerous occasions to get off this drug, but my thoughts start racing and I can't sleep when I go down to 2.5 mg.  

Is there any hope of getting off this drug?  

What are my options - does anyone out there know or relate to this?
Avatar universal
I had taken Zyprexa for almost a year in 2004 and tried to come off it several times but it was almost impossible to. I would get severe anxiety/depression panic attacks after about a week or two of tapering off or quitting cold turkey. My doctor switched me over to Risperadal after I gained to much weight from Zyprexa. I took Risperadal for a month then quit. Now I have dizziness,fatigue,depression,low energy,insomnia,leg muscle stiffness. But at least I am finally off Zyprexa now for 2 months. I am taken daily vitamins to get the B vitamins. I hope to feel better in another month or two. The withdrawals have been hell.
Avatar universal
I HAD BEEN TAKING SERZONE FOR MANY YEARS AND I AM BIPOLAR I WAS PUT ON LEXAPRO 10MG 2XDAY. I AM ALSO ON XANAX. THEY JUST PUT ME ON GEODONE. ANYONE GOING TO TAKE IT DON'T!!!!!! I HAVE NOT SLEPTED IN 5 DAYS, I  WAS DOING GOOD ON SERZONE AND XANAX. SOMEONE HELP ME. I JUST STARTED GEODONE INSTEAD AND HAVE NOT SLEPT  ALSO VERY HOSTILE. IF YOU CAN GET SERZONE OR LEXAPRO THEN TRY THAT ASK YOUR DOCTOR FIRST. MY NUEROLOGIST TOLD ME TO STAY ON SERZONE AND XANAX. NOW THEY TELL ME THAT SERZONE IS NO GOOD AND THAT I CANNOT GET IT.ANYONE IF YOU KNOW THAT SERZONE IS ON THE MARKET AND STAYING ON THE MARKET ,,,PLEASE RESPOND .... THAT IS THE ONLY THING THAT KEPT ME IN BALANCE,, I DO NOT WANT TO HEAR IT IS GOOD FOR ME NO SLEEP IN 4 DAYS AND NIGHTS NOT GOOD AND GETTING M ORE AND MORE HOSTILE.

FOR THE PERSON WHO NED SOMETHING ELSE TRY SERZONE OR LEXAPRO TALK TO YOUR DR FIRZT THOUGH .THIS IS MY 40 YEAR EXPERIENCE ON DIFFERENT MEDS.
Avatar universal
i have been on zyprexa since summer 1998. i had to take it in order to get to sleep as i have to take nardil and it gives me insomnia. well it works great except i now weigh 265 pounds and i used to weigh 180, omg. so i need to get off this med before i get diabetic. well the only problem is i get horrible withdrawal symptoms like my brain is being sucked dry. any suggestions?

Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area